Alert archive / Mississippi / Red Flag Warnings in 2014

Red Flag Warning 1, NWS New Orleans, LA

January 17, 20145 counties in Mississippi

NWS New Orleans, LA issued this red flag warning at Jan 17, 2014, 9:03 AM CST for 5 counties in Mississippi. It took effect at Jan 17, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2014, 9:03 AM CST (15:03 UTC)
In effect from
Jan 17, 2014, 11:00 AM CST
Expired
Jan 17, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS New Orleans, LA

Counties Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS84 KLIX 171503
RFWLIX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 AM CST FRI JAN 17 2014

...WINDY AND EXTREMELY DRY CONDITIONS EXPECTED TODAY...

.MOISTURE WILL DROP BEHIND A COLD FRONT LATER TODAY. AS DRY AIR
SURGES INTO THE AREA...RELATIVE HUMIDITY VALUES WILL FALL WHILE
TEMPERATURES RISE. THIS WILL COMBINE WITH BREEZY TO GUSTY
CONDITIONS AT TIMES RESULTING IN HIGH FIRE DANGER ACROSS SOUTHWEST
MISSISSIPPI.

MSZ068>071-172315-
/O.NEW.KLIX.FW.W.0001.140117T1700Z-140118T0000Z/
WILKINSON-AMITE-PIKE-WALTHALL-
903 AM CST FRI JAN 17 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 068 
  WILKINSON...FIRE WEATHER ZONE 069 AMITE...FIRE WEATHER ZONE 
  070 PIKE...FIRE WEATHER ZONE 071 WALTHALL. 

* WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH OCCASIONAL
  HIGHER GUSTS THROUGH MUCH OF THE AFTERNOON.

* HUMIDITY...BELOW 25 PERCENT BY NOON AND COULD DROP BELOW 20
  PERCENT EARLY THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAB
2 follow-up statements
311 
WWUS84 KLIX 171539
RFWLIX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
939 AM CST FRI JAN 17 2014

...WINDY AND EXTREMELY DRY CONDITIONS EXPECTED TODAY...

.MOISTURE WILL DROP BEHIND A COLD FRONT LATER TODAY. AS DRY AIR
SURGES INTO THE AREA...RELATIVE HUMIDITY VALUES WILL FALL WHILE
TEMPERATURES RISE. THIS WILL COMBINE WITH BREEZY TO GUSTY
CONDITIONS AT TIMES RESULTING IN HIGH FIRE DANGER ACROSS
SOUTHWEST MISSISSIPPI.

MSZ077-172345-
/O.EXA.KLIX.FW.W.0001.140117T1700Z-140118T0000Z/
PEARL RIVER-
939 AM CST FRI JAN 17 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 077 PEARL 
  RIVER. 

* WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH 
  OCCASIONALHIGHER GUSTS THROUGH MUCH OF THE AFTERNOON. 

* HUMIDITY...BELOW 25 PERCENT BY NOON AND COULD DROP BELOW 20 
  PERCENT EARLY THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MSZ068>071-172345-
/O.CON.KLIX.FW.W.0001.140117T1700Z-140118T0000Z/
WILKINSON-AMITE-PIKE-WALTHALL-
939 AM CST FRI JAN 17 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING... 

* AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 068 
  WILKINSON...FIRE WEATHER ZONE 069 AMITE...FIRE WEATHER ZONE 
  070 PIKE...FIRE WEATHER ZONE 071 WALTHALL. 

* WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH 
  OCCASIONALHIGHER GUSTS THROUGH MUCH OF THE AFTERNOON. 

* HUMIDITY...BELOW 25 PERCENT BY NOON AND COULD DROP BELOW 20 
  PERCENT EARLY THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAB
474 
WWUS84 KLIX 171958
RFWLIX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CST FRI JAN 17 2014

...EXTREMELY DRY CONDITIONS EXPECTED AGAIN TOMORROW...

.MOISTURE HAS PLUMMETED BEHIND A COLD FRONT EARLIER. AS DRY AIR
SURGED INTO THE AREA...RELATIVE HUMIDITY VALUES FELL BELOW 25
PERCENT. THIS HAS COMBINED WITH BREEZY TO GUSTY CONDITIONS AT
TIMES RESULTING IN HIGH FIRE DANGER ACROSS SOUTHWEST MISSISSIPPI.
VERY DRY CONDITIONS WILL REMAIN OVER THE AREA TOMORROW BUT WINDS
SHOULD BE A GOOD BIT LIGHTER. THAT SAID ELEVATED FIRE DANGER
CONCERNS WILL STILL BE PRESENT.

MSZ068>071-077-180400-
/O.NEW.KLIX.FW.A.0001.140118T1700Z-140119T0000Z/
/O.CON.KLIX.FW.W.0001.000000T0000Z-140118T0000Z/
WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
158 PM CST FRI JAN 17 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING... 

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

* AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 068 
  WILKINSON...FIRE WEATHER ZONE 069 AMITE...FIRE WEATHER ZONE 
  070 PIKE...FIRE WEATHER ZONE 071 WALTHALL...FIRE WEATHER ZONE 
  077 PEARL RIVER. 

* WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH
  OCCASIONAL HIGHER GUSTS THROUGH MUCH OF THE AFTERNOON. WINDS WILL
  LIKELY REMAIN BELOW 15 MPH TOMORROW. 

* HUMIDITY...BELOW 25 PERCENT AND COULD DROP BELOW 20 PERCENT.
  BELOW 25 PERCENT AGAIN TOMORROW FROM MIDDAY THROUGH THE
  AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MSZ080>082-180400-
/O.NEW.KLIX.FW.A.0001.140118T1700Z-140119T0000Z/
HANCOCK-HARRISON-JACKSON-
158 PM CST FRI JAN 17 2014

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

* AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 080 
  HANCOCK...FIRE WEATHER ZONE 081 HARRISON...FIRE WEATHER ZONE 
  082 JACKSON. 

* WIND...MAINLY RANGING FROM 10 TO 15 MPH DURING THE AFTERNOON.

* HUMIDITY...RH VALUES WILL FALL TO OR JUST BELOW 25 PERCENT IN
  THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CAB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Jan 17, 7:30 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 17, 7:30 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 AM CST FRI JAN 17 2014

.SOUNDING DISCUSSION...

A VERY DRY AIRMASS IS IN PLACE IN THE LOW AND MID LEVELS OF THE
ATMOSPHERE...RESULTING IN LOW PRECIPITABLE WATER VALUES OF 0.33
INCHES. ABOVE THIS DEEP DRY LAYER...SOME HIGH LEVEL MOISTURE IS IN
PLACE BETWEEN 450MB AND 600MB. THIS HIGHER MOISTURE CONTENT HAS
ALLOWED FOR SOME HIGH CLOUDS TO DEVELOP OVER THE AREA. IN THE
LOWEST LEVELS...THE BOUNDARY LAYER IS FULLY DECOUPLED THIS
MORNING. AS A RESULT...A STRONG SURFACE BASED INVERSION OF 3
DEGREES CELSIUS IS NOTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  26  58  39 /  10   0   0   0
BTR  55  29  57  41 /  10   0   0   0
ASD  56  26  55  40 /   0   0   0   0
MSY  57  33  55  44 /  10   0   0   0
GPT  57  29  54  42 /   0   0   0   0
PQL  59  26  55  39 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO 4 AM SATURDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO 4 AM SATURDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 17, 6:16 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
616 AM CST FRI JAN 17 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-180030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
616 AM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES HAVE BEEN ISSUED ON THE OPEN WATERS EAST OF
THE MISSISSIPPI RIVER THIS AFTERNOON AND TONIGHT FOR WINDS NEAR
20 KNOTS WITH FREQUENT HIGHER GUSTS. OTHERWISE...HAZARDOUS WEATHER
IS NOT ANTICIPATED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LIGHT TO MODERATE FREEZE CAN BE EXPECTED ACROSS PORTIONS OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI EXCLUDING AREAS
IMMEDIATELY SOUTH OF TIDAL LAKES AND ALONG SOUTHEAST LOUISIANA
COAST SATURDAY MORNING. ANOTHER FREEZE IS POSSIBLE ACROSS PARTS OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WEDNESDAY AND
THURSDAY MORNINGS.

OTHERWISE...THE RISK OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER IS
NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 1:58 PM CSTFire Weather WatchLIXAmite, Hancock, Harrison, Jackson, Pearl River, Pike and 2 more14 hr

Nearby

Red Flag Warnings in Mississippi, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.